MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported oad and guide wire were received at csi for analysis.Visual examination revealed a hole in the saline sheath.Fluid was observed leaking at the damaged site during analysis.Measurable flow was observed at the distal end of the sheath, although it was reduced due to the hole.The oad was tested and found to have functioned as intended.The damage was likely caused during handling or interaction with an accessory; however, this could not be conclusively confirmed, and the root cause of the damage remains undetermined.The guide wire was passed through the oad with no resistance.At the conclusion of the investigation, the report of leaking fluid was confirmed; however, the report of the oad being stuck on the guide wire was unable to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was selected for treatment of a 100% stenosed, severely calcified lesion in the tibioperoneal trunk (tpt) and peroneal artery.Four treatments on low speed were performed in the tpt and high speed treatments were started in the peroneal artery.The oad became stuck on the guide wire, and the oad and guide wire were removed together.A pin hole was noted in the saline sheath, and a majority of the viperslide was spraying out.No patient complication was reported.The procedure was completed with balloon angioplasty.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12348389
Report Number3004742232-2021-00295
Device Sequence Number14749870
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)221231(10)360008-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number360008-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight77